Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Have cervical spondylosis and hypertension. Raised sugar levels after taking metformin. Having perspiration and dizziness. Side effects?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1974
Answered : 1750 Questions
Question
female, 50, indian, cervical, hypertensive, 3 weeks back fbs=172, pp=184, started metformin,daily walk, reshape 60mg,and on strict diet lost 2 kg but 2 bouts of sudden dizziness of few seconds and perspiration second time. last year ecg done normal could it be becoz of cervical?
Posted Tue, 22 May 2012 in General Health
 
 
Answered by Dr. Swapnendu Sekhar Ghosh 2 hours later
Hi XXXXXXX
Thanks for writing in.
It’s important for you to realize that the dizziness and perspiration may be due to metformin that can cause hypoglycaemia (low sugar levels) some times. It is essential that you keep a few toffees or a glucose packet handy. Please have 1-2 tsp of glucose dissolved in water or some toffees whenever you have these symptoms. Also, the medicine should be taken with meals and it’s essential that you don’t fast while taking metformin. Please also discuss the dose with your doctor as a reduction in the dose may be needed.
Your blood pressure needs to be tightly controlled below 130/80mm Hg so that there is no risk of any heart disease in the future. Cervical spondylosis may also cause dizziness but that can be controlled by doing without a pillow and using a cervical collar. Please see your physician as soon as possible as these symptoms should not go ignored.
Hope this helps.
Regards
Above answer was peer-reviewed by
 
Follow-up: Have cervical spondylosis and hypertension. Raised sugar levels after taking metformin. Having perspiration and dizziness. Side effects? 22 hours later
does reshape 60mg bd have side effect? how much should we take?
 
 
Answered by Dr. Swapnendu Sekhar Ghosh 13 hours later
Hi XXXXXXX

The reshape is sold as dietary supplement for weight reduction in the market.

These products have not been thoroughly studied in the clinical set up for side effects etc.

Please check with the pharmacists and the product information leaflets.

Please discuss with pharmacist and discuss with your doctor regarding use of this product.

Hope you be in good health.

Regards

Above answer was peer-reviewed by
 
Follow-up: Have cervical spondylosis and hypertension. Raised sugar levels after taking metformin. Having perspiration and dizziness. Side effects? 8 hours later
what r the side effects of metformin?
 
 
Answered by Dr. Swapnendu Sekhar Ghosh 16 hours later
Hi,

Thanks again.

Just like any other medicines metformin has a long list of side effects and well studied. However not everyone taking the medicine has side effects; most people taking the drug tolerate it well.
Minor side effects are easily controlled by your doctor. Usually the information booklet provided with medicine details about side effects.

Common side effects reported are diarrhoea, nausea, vomiting, gas, weakness, indigestion, abdominal discomfort, head ache, fatigue, weakness, dizziness, muscle cramps, irregular heartbeat, etc. Long acting preparation causes fewer side effects than the regular form.

Please discuss with your health provider if you experience anything that you think is not normal.

Hope you remain healthy. Let me know if you have any more queries. If all your queries are answered, please accept the answer and close the discussion.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor